Here is more about the famous stomach drug and the "warnings" that should have been given to all Americans....
Most people taking Metoclopramide meds are on them longterm, not short term so anyone could be at risk. ( I am
shocked that they are not offered Cogentin or some kind palliative meds if they have symptoms.) I am also wondering if the
GI drug was changed when it was changed over to generic form, it has been on the market for over 10 years WHY now are problems noted.
More From Reuters::::
WASHINGTON, Feb 26 (Reuters) - A class of drugs to treat stomach disorders needs a strong warning about the risk of involuntary, repetitive movement on several parts of the body seen with long-term use or high doses, U.S. regulators said on Thursday.
The drugs contain the ingredient metoclopramide and are available in various forms including tablets, syrups and injections, the Food and Drug Administration said. Makers include Baxter International Inc (BAX.N) and several generic drug companies.
More than 2 million Americans use the medicines to treat gastroesophageal reflux disease and other stomach ailments, the FDA said.
Chronic use has been linked to tardive dyskinesia, which causes repetitive movements of the limbs, lip smacking, grimacing, tongue protrusion and rapid eye movements and blinking. The symptoms are rarely reversible but may lessen or resolve after metoclopramide treatment ends, the FDA said.